Jump to content
ACN Latitudes Forums

Help me understand these results


Recommended Posts

Today I had a follow up that included getting back some of my daughter's tests. Although there wasn't much, there were a few things abnormal, and one of them is hhv-6. It says neg < .89 and hers is 7.69. Is there a reason this would not matter? I have never looked at one of these tests, but I know that when I look up hhv-6 I see a rash that looks just like pictures I just took. And then I see reactivation of the virus by drug induced hypersensitivity syndrome [DIHS], and that sounds a lot like what happened here when my daughter started antibiotics, which were great at first, ended OCD, tics, anxiety, motor problems, but then she started getting physically sick, and in the end I just thought she had a huge allergic reaction out of nowhere that left her with regressive autism and nystagmus. Oh but also now the OCD, anxiety, and tics are coming back too, so there's that.

My real question is, am I just dumb, and there's an obvious reason why an abnormal result for hhv-6 would be normal and I'm looking to much into this? Because it wasn't brought up.

 

She also had high immunoglobulin ige at 614 when she should be below 144.

 

I think you may be onto something. Especially given (a) this eosinophilia (B) that this began after antibiotics © that she initially got better and then worse. I don't know the timing of DIHS after HHV-6, but it definitely exists. Don't know that it would cause regressive autism, but it's a huge inflammatory reaction, so in a PANS kid it certainly could. But a nasty drug allergy could also really mess up a PANS kid. Knowing very little, my alternative explanations are below.

 

Questions:

  1. Are the antibodies to HHV-6 only IgG or also IgM?
  2. What was the timeline? I.e., how long since you started the antibiotics, that you saw got improvement, got a rash, got X, Y and Z symptoms?
  3. Did the doctor have any better explanation for your daughter's rash, eosinophilia and other symptoms?

Just to play devil's advocate, here are alternative explanations:

  1. doctor never mentioned the HHV-6, because almost everyone has antibodies to it by adulthood, and often kids get sick without even showing symptoms. So if the antibodies were only IgG, it would be "unremarkable".

  2. Your daughter might have a drug allergy and also roseola and/or DIHS. Yes, you can ROFL, but it's good to trust your instincts as well as the MD. Here's what happened to my son: A few days after starting clindamycin he got red cheeks like he'd had with a Sulfa allergy, and then a bit of a rash. I called to ask about that, but DS's amazing doctor disagreed and diagnosed roseola. I grudgingly accepted that, but the he got worse, got a fever, and the presentation really reminded me of his Sulfa allergy. I took him back a couple of days later, and it turned out that I was right -- and so was the doctor.
Link to post
Share on other sites

Hi SSoda,

 

So sorry you had to go through this, and still are. I wouldn't worry about MS, but do trust your instincts and stay away from that MD who didn't even talk to your daughter and dismissed all you said. I had one of those as well. Maddening. I don't think that MS would create all the symptoms you describe. How frustrating that the infection took so long to treat, so many times you were dismissed.

 

Only a quick reply, for it's late here.

 

IgM antibodies are produced rapidly after an infection as a rapid-strike force, but they disappear within a few months. IgG antibodies are much more precisely specific to the virus/becterium so they take a few weeks to develop. However they typically multi-year or even life-long immunity to that virus (or strain).

 

So if you are It means

IgM+ IgG- early in an infection, (IgG antibodies not yet created)

IgM+ IgG+ recent infection, or recent re-activation (say chickenpox, or HHV-6)

IgM- IgG+ an infection in the past (with few controversial exceptions).

 

If your daughter was IgM- IgG+ to HHV-6, then that doesn't sound like drug-induced reactivation either does it? And I'm too tired to think clearly about what else it might be, besides PANDAS from one or more infections, plus perhaps drug allergies. Perhaps somebody else will have ideas.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...